MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24706
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that deflation failure occurred.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified anterior tibial artery.A 2.5mm x 220mm x 150cm, coyote balloon catheter was advanced for dilatation and inflated at 8 atmospheres for 120 seconds.However, balloon would not fully deflate.The physician attempted multiple times to deflate the balloon and used the deflation device to pull negative pressure resulting to only minimal deflation of the balloon.Also, attempted to use a 10cc syringe with negative pressure but still the balloon would not fully deflate the ratio was 40 contrast and 60 saline.Several attempts were made over a course of a minute.The physician then proceeded to just remove the balloon while still inflated.And upon removing it appeared to be deflated.The procedure was completed using the original device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a coyote balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a kink to the guidewire lumen 22cm from the tip.Microscopic examination revealed no additional damages.Functional testing was performed by inflating the balloon to rated burst pressure then deflating it.The balloon was able to deflate with no issues.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12447129
Report Number2134265-2021-10997
Device Sequence Number19678754
Product Code DQY
UDI-Device Identifier08714729796718
UDI-Public08714729796718
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2024
Device Model Number24706
Device Catalogue Number24706
Device Lot Number0027384203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;